Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest ways to manage Lexapro withdrawal symptoms

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 1668 Questions

default
Posted on Wed, 9 May 2018 in Medicines and Side Effects
Question: I feel dumb for asking these questions but I am at a loss .All of my life I have been relatively healthy 5-11 180 pounds. over the last year something has gone terribly wrong not sure if it is anxiety which I am told it is,by my some of my Dr's . Cardio ,Behavioral counselor, neurologist ect. I am consumed with my worry over health as you can tell by past post.Here is the deal( I wanted off) lisinopril I thought it was a bad drug ,Dr agreed to change it to Metoprolol and Hydrochlorine well after 2 weeks my b.p raised to 154 over 90 I emailed him and he told me I could resume lisinopril Bp seems normal now.This leads me to believe I am having side effects from the Lexapro that I have taken for 8 months for this anxiety .Weak arms and legs ,dizziness,headaches,night sweats, ringing in ear ,terrible sleep ,restless,pressure in head ,just plain out of it feelings of no body control.I told this to my counselor she said raise the dose of Lexapro from 10 to 15 mg daily .Instead I went to 5mg .what am I to do the withdrawal could be bad or taking the drug could be bad .I for some reason am consumed with my heart my cholesterol total is 195 I am still at 28 on vitamin D.If none of this is my problem what can it be I am lost here . I really want to know if the problems are the pills or my brain .
doctor
Answered by Dr. Salah Saad Shoman 1 hour later
Brief Answer:
Lexapro side effects most likely

Detailed Answer:
Dear sir, I have gone through your question in details and I understand your concerns,

However, all the symptoms you are experiencing are reported side effects of Lexapro including the ringing in the ears, trouble sleeping, headache, weakness of extremities, confusion and restlessness...

Since you have reduced your dosage by half which is not recommended while stopping Lexapro as it is recommended to decrease the dose by only a quarter every 2-4 weeks to minimize the withdrawal symptoms which include irritability, dizziness, anxiety, headaches, insomnia, agitation, tiredness, confusion and a burning or tingling sensation...

I hope you'll find this helpful. Let me know if I can assist you further.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Withdrawal symptoms?

doctor1 MD

My Implanon expired in June of this year and now I'm experiencing pregnancy symptoms such as fatigue nausea sore breast acne headaches weight gain and made swings I am aware that birth-control withdrawal can mimic the symptoms I would only be for five weeks if I am in fact pregnant my periods resumed in August should I get a blood test or is this just withdrawal symptoms?

doctor1 MD

I have been taking 0.5 mg of Klonopin BID for 22yrs. Dr wants me to get off so decreased my PM med to 0.25 Had some trouble sleeping at first, some vague side effects, then after 2 months, was decreased to 0.25 AM also. Foggy head, lethargic, not able to think straight. Saw him today & he said withdrawal from small dose would not have these effects & advised blood work with Internist for thyroid or anemia. I feel crazy. Don t the Dr know the withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I am a 68 year old woman who has been taking 40 mg of Vyvanse once a day for ADD for about 5 years now. A few months ago I began to experience elevated blood pressure, a tic of lip-smacking and lip sucking, and intermittant whiteness of my fingertips. I have researced on line and seen that all of these symptoms may be caused by this drug, although the last 2 are very rare. I have learned that my age and the long duration of my taking Vyvanse may be a big factor in these symptoms appearing now. I have been trying to find an appropriate doctor who can answer my questions about how to go about safely stopping the taking of this drug. To date 4 doctors (neurologists of various types) have told me that they do not treat this problem. My primary care doctor has recommended 2 of the 4 that have turned me down. He did however give me a 1 month prescription for a lowered dosage of Vyvanse @ 20 mg and I have been taking that now for 5 days. I am experiencing withdrawal symptoms which I expected and am very willing to endure to get this drug out of my system and hopefully get the unpleasant side effects to diminish and even more hopefuly to go away entirely. Can you tell me if I am on a good course of action and if I am going about this transition in a safe manner?

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

For the past couple of months i've had a lung and breathing problem, bad wheezing, unable to get air - not sure if it is allergies or asthma, symptoms are worsened at night, sometimes producing phlem when coughing (bright yellow / some brown) but generally not much mucus production, just clogged airways.

In the past couple of days it's been a lot worse
Last night it was very bad, I got panicky and went to an urgent care center

The doctor after listening to my lungs said they thought i most likely had an asthma attack

They then prescribed 60mg daily of prednisone for one week, and an albutoral inhaler.

Yesterday I started amoxicillin (500mg capsules). I took one in the morning, and one at about 7PM before i went to the urgent care center, but did not take a dose last night as advised by the doctor.

The doctor there told me (after prescribing the prednisone and inhaler) to discontinue the amoxicillin completely

I said i was coughing up bright yellow mucus with some brown, they said that doesn't mean infection, and just stop taking the amoxicillin, and start the prednisone and inhaler

I am not sure if i should discontinue the antiobiotics, and if I will need to ween myself off of the prednisone, as i've heard there can be withdrawal symptoms.

I currently have no insurance and don't have a doctor, and am very confused to what to do .. I just want to get better, and am not sure what the wisest decision is

thanks for taking time out to read this